MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567330
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of two maxforce biliary dilatation balloons used during the same procedure.It was reported to boston scientific corporation that two maxforce biliary dilatation balloon were used during a biliary dilation procedure performed on an unknown date.According to the complainant, during the procedure, it was noted that the balloon had small holes.The same event occurred with the second device.The procedure was completed with another maxforce biliary dilatation balloon.There have been no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Date of event: date of event was approximated to 02/01/2019 as no event date was reported.Investigation results a visual examination of the complaint device revealed that the balloon had a pinhole in the distal ro marker.The inner radio opaque (ro) markers inside the balloon were inspected for any sharp edge but none of them showed abnormalities.A functional examination was performed; however, it was not possible to inflate the balloon due to the lumen was occluded.It is possible that the procedural factors encountered during the procedure, the technique used by the physician, the amount of strength applied to the device during the movement, the interaction between the balloon and the scope, and/or the manner as the device was handled and manipulated by the customer when it was being used could have caused the damages found on the device.This failure is likely due to factors encountered during the procedure and/or the interaction with the scope that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8440129
Report Number3005099803-2019-01284
Device Sequence Number13718867
Product Code FGE
UDI-Device Identifier08714729097037
UDI-Public08714729097037
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2021
Device Model NumberM00567330
Device Catalogue Number6733
Device Lot Number22378509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1